Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 17, 2015, 1:13 PM CST for Lincoln County, Missouri. It took effect at Nov 17, 2015, 10:55 PM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 1:13 PM CST (19:13 UTC)
- In effect from
- Nov 17, 2015, 10:55 PM CST
- Expired
- Nov 20, 2015, 1:21 AM CST
- In force
- 50 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 24.31 ft at Nov 18, 2015, 10:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
146
WGUS43 KLSX 171913
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CST TUE NOV 17 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Cuivre River near Troy affecting Lincoln County
.This Flood Warning is a result of 2.00 inches of rainfall in the
past 24 hours and an additional 2.00 to 3.00 inches of rain forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-181913-
/O.NEW.KLSX.FL.W.0158.151118T1421Z-151120T0721Z/
/TRYM7.1.ER.151118T1421Z.151119T0000Z.151119T0721Z.NO/
113 PM CST TUE NOV 17 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* from Wednesday morning to late Wednesday night.
* At 12:30 PM Tuesday the stage was 7.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and continue to rise to near 23.3 feet by tomorrow evening. The
river will fall below flood stage by early Thursday morning.
* Impact: At 23.5 feet...Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
* Impact: At 23.2 feet...Gravens Road begins flooding north of
Highway C.
* Impact: At 23.1 feet...Water begins covering Frenchman Bluff Road
(County Road 658) just west of the Cuivre River bridge.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/18 11/19 11/20 11/21 11/22
Cuivre River
Troy 21.0 7.73 19.9 17.9 6.8 5.9 5.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$3 follow-up statements
378
WGUS83 KLSX 180308
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CST TUE NOV 17 2015
...The flood warning continues for the following river in Missouri...
Cuivre River
...Troy
.This Flood Warning is a result of rainfall amounts up to 5 inches...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-190308-
/O.EXT.KLSX.FL.W.0158.151118T0455Z-151120T1030Z/
/TRYM7.2.ER.151118T0455Z.151118T1800Z.151119T1030Z.NO/
908 PM CST TUE NOV 17 2015
The Flood Warning continues for
the Cuivre River near Troy.
* At 8:30 PM Tuesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river will rise to near 25.5 feet by tomorrow early afternoon.
The river will fall below flood stage by Thursday morning.
* Impact: At 23.5 feet...Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
* Impact: At 23.2 feet...Gravens Road begins flooding north of Highway C.
* Impact: At 23.1 feet...Water begins covering Frenchman Bluff Road
(County Road 658) just west of the Cuivre River bridge.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows.
Minor flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/18 11/19 11/20 11/21 11/22
Cuivre River
Troy 21.0 17.82 24.9 19.9 7.2 6.6 6.5
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$116
WGUS83 KLSX 181459
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 AM CST WED NOV 18 2015
...The flood warning continues for the following river in Missouri...
Cuivre River near Troy
.This Flood Warning is a result of 3 to 5 inches of rain the past 2 days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-191459-
/O.EXT.KLSX.FL.W.0158.000000T0000Z-151120T0641Z/
/TRYM7.1.ER.151118T0431Z.151119T0000Z.151119T0641Z.NO/
859 AM CST WED NOV 18 2015
The Flood Warning continues for
the Cuivre River near Troy
* until early Thursday morning.
* At 8:30 AM Wednesday the stage was 24.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 24.6 feet this evening and fall
below flood stage tonight.
* Impact: At 24.8 feet...Near this height...Second Street in Moscow
Mills begins flooding near the Byrd Street intersection.
* Impact: At 23.5 feet...Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Cuivre River
Troy 21.0 24.22 16.4 7.1 6.5 6.4 6.4
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$950
WGUS83 KLSX 190212
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CST WED NOV 18 2015
...The flood warning is cancelled for the following river in Missouri...
Cuivre River near
..Troy
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-190242-
/O.CAN.KLSX.FL.W.0158.000000T0000Z-151120T0641Z/
/TRYM7.1.ER.151118T0431Z.151118T1630Z.151119T0045Z.NO/
812 PM CST WED NOV 18 2015
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 8 PM Wednesday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* This point fell below flood stage at 6:45 PM Wednesday.
* The river will continue to fall to 7.1 feet by Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Cuivre River
Troy 21.0 19.67 13.1 7.1 6.5 6.4 6.4
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 12:12 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 17, 12:12 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CST TUE NOV 17 2015
.SHORT TERM: (Through Late This Afternoon)
Issued at 317 AM CST Tue Nov 17 2015
A large area of rain continued to move northeastward through the
forecast area early this morning. This activity was associated
with strong low level warm air advection, theta-e advection and
moisture convergence on the nose of a strong 50-60 kt southerly
low level jet ahead of an approaching 850 mb low. The models also
were depicting relatively strong upper level divergence over the
area ahead of the deep upper level low/trough moving slowly
eastward into the Plains. Model QPF forecasts quite similar today
and are shifting much of this current precipitation northeast of
our forecast area by late morning or around noontime as the
southerly low level jet translates eastward. A north-south band of
heavy rainfall with embedded thunderstorms is expected to shift
eastward into portions of northeast and central MO this afternoon
along an occluded front. Despite the cloud cover and
precipitation, high temperatures today will be a little warmer
than yesterday and above normal with continued strong southerly
surface/low level flow ahead of the approaching deep upper level
low.
GKS
.LONG TERM: (Tonight through Monday)
Issued at 317 AM CST Tue Nov 17 2015
Will continue flash flood watch for parts of central and
southeast MO and west central and southwest IL this evening, then
for mainly southeast MO and west central and southwest IL late
tonight as the north-south band of heavy rainfall with embedded
thunderstorms moves eastward through our forecast area. Additional
rainfall totals of 2 to 3 inches are expected today and tonight.
The measurable rain should shut off fairly quickly later tonight
as the dry slot moves eastward into the region behind the
occluded front with the moisture profile becoming shallow. Only
lingering patchy light rain or drizzle is expected on Wednesday,
mainly across northeast MO and west central and southwest IL as
the upper level low opens up and weakens as it shifts northeast
of our region. Much colder temperatures are expected beginning
Wednesday night as a deep upper level trough moves eastward
through the northern Plains and a dry cold front moves
southeastward through our forecast area late Wednesday night and
Thursday morning. The GFS model brings a weak surface low eastward
through central MO and southern IL Friday afternoon and Saturday
evening which could bring light rain possibly changing to light
snow before ending, mainly to northeast and west central IL,
followed by unseasonably cold air for the weekend with the -12
degree C 850 mb isotherm shifting southward to STL on Saturday.
The ECMWF model is a little further south with the track of the
weak surface low and has light rain or snow for Friday night into
Saturday for much of the forecast area. Definitely looks more
winterlike beginning Friday night and continuing through the
weekend as a deep upper level trough moves eastward through the
northern Plains and Great Lakes region with a strong surface
ridge moving eastward through our area behind the surface low.
GKS
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1204 PM CST Tue Nov 17 2015
Ceilings have lifted to MVFR/VFR at most taf sites, but will see
conditions bounce back and forth between MVFR/VFR and IFR as rain
increases in coverage this afternoon and evening. After 20z-22z,
taf sites to remain MVFR/IFR til rain comes to an end late
tonight. As for winds, to remain gusty from the south. Cigs to
lift to VFR after 07z-12z timeframe, then lower back down to MVFR
as wrap around clouds move in.
Specifics for KSTL:
Ceilings have lifted to MVFR in metro area, but will see
conditions bounce back and forth between MVFR and IFR as rain
increases in coverage this afternoon and evening. After 22z, metro
area to remain MVFR/IFR til rain comes to an end after 06z
Wednesday. As for winds, to remain gusty from the south. Cigs to
lift to VFR after 11z Wednesday, then lower back down to MVFR as
wrap around clouds move in by 16z Wednesday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flash Flood Watch until midnight CST tonight FOR Callaway MO-
Cole MO-Crawford MO-Franklin MO-Gasconade MO-Lincoln MO-
Moniteau MO-Montgomery MO-Osage MO-Pike MO-Warren MO.
Flash Flood Watch through late tonight FOR Iron MO-Jefferson MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Washington MO.
IL...Flash Flood Watch through late tonight FOR Bond IL-Brown IL-
Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Nov 17, 10:38 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1038 AM CST TUE NOV 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1038 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY AND A SLIGHT CHANCE OF STORMS TONIGHT. A FEW STORMS MAY BE STRONG ACROSS CENTRAL AND SOUTHEAST MISSOURI THROUGH THIS EVENING. WIDESPREAD RAINFALL WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS THROUGH TONIGHT...WHERE ADDITIONAL RAINFALL TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:27 AM CST | River Flood Warning | LSX | Cole | 60 hr |
| Nov 17, 9:12 AM CST | River Flood Warning | LSX | Franklin | 4 days |
| Nov 17, 9:12 AM CST | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Nov 17, 10:56 AM CST | River Flood Warning | LSX | Reynolds | 66 hr |
| Nov 17, 3:42 PM CST | Areal Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Nov 17, 3:48 PM CST | Areal Flood Warning | LSX | Crawford, Franklin, Gasconade, Montgomery, Osage, Warren | 6 hr |
| Nov 17, 4:22 PM CST | Areal Flood Warning | LSX | Callaway, Cole, Osage | 6 hr |
| Nov 17, 4:56 PM CST | Areal Flood Warning | LSX | Audrain, Boone, Monroe | 6 hr |
| Nov 17, 5:12 PM CST | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Reynolds, Warren | 6 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.